Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 32, NWS Kansas City, MO

April 25, 2009Leavenworth County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 25, 2009, 8:20 PM CDT for Leavenworth County, Kansas. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 8:20 PM CDT (01:20 UTC)
Expired
Apr 25, 2009, 8:45 PM CDT
In force
25 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:34 PM CDTTSTM WND GST 705 Sw Tonganoxie, KSREPORTED AT 246TH ST AND DEHOFF RD, 6 MILES W OF RENO
Apr 25, 8:50 PM CDTHAIL 0.886 Nw Basehor, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 4:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260120
SVREAX
KSC103-260145-
/O.NEW.KEAX.SV.W.0032.090426T0120Z-090426T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LEAVENWORTH COUNTY IN NORTHEAST KANSAS...

* UNTIL 845 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES EAST OF WILLIAMSTOWN...OR 8 MILES WEST OF
  TONGANOXIE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TONGANOXIE AROUND 835 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RENO AND
JARBALO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3926 9501 3903 9500 3901 9518 3918 9517
TIME...MOT...LOC 0120Z 234DEG 23KT 3907 9522

$$

PC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:13 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 25, 7:13 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT SAT APR 25 2009

.DISCUSSION...

...MESOSCALE DISCUSSION...

ISOLATED CLASSIC SUPERCELL TRACKING OVER LEAVENWORTH COUNTY PRODUCED
A LONG-LIVED TORNADO BETWEEN 6:35 AND 6:55 PM PER LIVE MEDIA CHOPPER
VIDEO. ALTHOUGH RADAR DEPICTED THAT A WET RFD HAD CUTOFF THE INFLOW
INTO THE EXISTING UPDRAFT...ENDING THE INITIAL TORNADO THREAT...
RECENT SURFACE ANALYSIS PLACES THIS CELL ON THE WARM SIDE OF THE
SYNOPTIC BOUNDARY...WITH MODIFIED RUC2 DATA SHOWING AMPLE 0-1KM SRH
IN EXCESS OF 300 M2/S2. AS LONG AS THIS STORM REMAINS
ISOLATED...INSTABILITY AND KINEMATIC PROFILES BOTH SUPPORT
SUBSEQUENT UPDRAFT CYCLES AS THE STORM TRACKS ACROSS THE NORTHERN
HALF OF THE KANSAS CITY METRO...INCLUDING THE THREAT FOR ADDITIONAL
TORNADO FORMATION. AREAS IMPACTED IN THE IMMEDIATE TIME FRAME
INCLUDE NORTHERN WYANDOTTE...SOUTHERN LEAVENWORTH AND SOUTHERN CLAY
COUNTIES.

FURTHER NORTHEAST INTO NORTHERN MISSOURI...MOST OF THE CONVECTION
APPEARS TO BE IMMEDIATELY BEHIND THE ANALYZED SURFACE BOUNDARY.
SHEAR REMAINS MUCH MORE MARGINAL IN THIS REGION...MORE SUPPORTIVE OF
MULTI-CELL MODE. MODEST INSTABILITY MAY SUPPORT SOME MARGINAL HAIL
IN THE STRONGER CELLS...WITH AN SLIGHTLY GREATER THREAT FOR
STRONG/DAMAGING WIND GUSTS IF THIS ACTIVITY CAN ORGANIZE INTO A MORE
LINEAR FASHION. ORGANIZED DOWNDRAFTS COULD SUPPORT DAMAGING WIND
GUSTS...EVEN ON THE IMMEDIATE COLD SIDE OF THE BOUNDARY. THIS
ACTIVITY SHOULD STEADILY DIMINISH WITH THE LOSS OF DAYTIME HEATING
WITH TRAINING CELLS SUPPORTING AN ADDITIONAL THREAT OF HEAVY
RAINFALL SHOULD THE EASTWARD PROPOGATION EASE.

BOOKBINDER

&&

.PREV DISCUSSION...

SHORTWAVE CURRENTLY MOVING NORTHEAST ACROSS KANSAS IS SPARKING
THUNDERSTORMS ALONG THE STATIONARY BOUNDARY WHICH CURRENTLY
STRETCHES ACROSS KANSAS CITY NORTHEASTWARD TO JUST NORTH OF
KIRKSVILLE. TREND HAS BEEN FOR THUNDERSTORMS TO WEAKEN CONSIDERABLY
THE FARTHER INTO THE COLD AIR NORTH OF THE BOUNDARY. WITH THE
SHORTWAVE CONTINUING TO MOVE NORTHEAST AND CAPE IN THE 1500-2000
J/KG RANGE THIS EVENING...THINK STORMS WILL CONTINUE TO FIRE
NORTHEAST ALONG AND NORTH OF THE FRONT...WITH THE STRONGER STORMS
REMAINING IN THE GENERAL VICINITY OF THE FRONT. THE FRONT IS PROGGED
TO LIFT NORTH THROUGH THE NIGHT.

DURING THE OVERNIGHT...MODELS PROG LOW LEVEL JET OF 45 TO 55 KTS TO
DEVELOP. EXPECT A THUNDERSTORM COMPLEX TO DEVELOP OVER NORTH CENTRAL
OKLAHOMA THIS EVENING. THIS SHOULD MOVE TO THE NORTHEAST...AIDED BY
THE NOSE OF THE LOW LEVEL JET. THERE REMAINS SOME UNCERTAINTY AS TO
THE EXACT TRACK OF THIS COMPLEX...HOWEVER INITIAL INDICATIONS ARE
THAT IT WILL MAKE IT INTO WESTERN SECTIONS BY MORNING.

AS THE SHORTWAVE ENTERS THE REGION DURING THE DAY SUNDAY...EXPECT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP. MODELS PROG
ENOUGH INSTABILITY FOR THE POSSIBILITY OF STRONG TO SEVERE STORMS
ONCE AGAIN. THE FRONT WILL START TO MOVE BACK SOUTHEAST ACROSS THE
FORECAST AREA LATE SUNDAY NIGHT INTO MONDAY. PRECIPITABLE WATER
VALUES CONTINUE TO BE GREATER THAN 1.5 INCHES. AND WITH YET ANOTHER
SHORTWAVE PROGGED TO MOVE ACROSS THE REGION...THE HEAVY RAIN THREAT
WILL CONTINUE. HAVE THEREFORE ISSUED A FLOOD WATCH FOR THE ENTIRE
FORECAST AREA FOR MIDDAY SUNDAY INTO EARLY MONDAY EVENING.

33

MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...

CONFIDENCE IN THE LAST HALF OF THE FORECAST IS...NOT GOOD. MODEL
RUNS OVER THE PAST 24 HOURS HAVE GONE FROM BEING IN GENERAL
AGREEMENT ON THE PERSISTENCE OF A WESTERN CONUS TROUGH MUCH OF NEXT
WEEK...TO DEVOLVING INTO A MYRIAD OF SOLUTIONS THAT RANGE FROM
QUASI-ZONAL FLOW IN THE ECMWF...TO A WEAK TROUGH IN THE WEST CONUS
FROM THE GFS. CANADIAN GEM MODEL FAVORS THE SOLUTION OFFERED BY THE
ECMWF AS IT HAS ALSO FLATTENED THE FLOW ACROSS THE PLAINS FOR NEXT
WEEK. PREFERENCE IN SOLUTIONS IS WEIGHTED TOWARDS THE ECMWF...BUT
GIVEN THE VOLATILITY OF THE MODELS...OVER ALL CONFIDENCE WILL REMAIN
LOW.

DESPITE THE IMPLOSION OF THE MID-RANGE MODELS CONSENSUS...THE
SENSIBLE WEATHER FORECAST FOR NEXT WEEK HAS CHANGED LITTLE. FAST
MOVING IMPULSES ARE STILL EXPECTED STREAK ACROSS THE NATION NEXT
WEEK...IT IS JUST THAT NOW THE IMPULSES WILL RESULT FROM A BREAK
DOWN OF THE WESTERN CONUS TROUGH. TUESDAY STILL LOOKS TO BE THE ONE
DAY NEXT WEEK THAT WE HAVE SOME REASONABLE CONFIDENCE OF THAT IT
WILL BE DRY AS A SURFACE BOUNDARY...THAT WILL BE WALLOWING AROUND
MISSOURI THIS WEEKEND...FINALLY SETTLES FARTHER SOUTH.
HOWEVER...THAT CONFIDENCE QUICKLY DISSIPATES BY WEDNESDAY AS THE
WESTERN TROUGH STARTS SPITTING SHORTWAVE ACROSS THE PLAINS. CURRENT
TRAJECTORIES PEG MUCH OF THE SHORTWAVES PASSING TO OUR NORTH...BUT
SUFFICIENT ISENTROPIC LIFT TO THE SOUTH OF THESE WAVES WITH MOISTURE
RETURN FROM A WIDE OPEN GULF INDICATE THAT THE POTENTIAL FOR RAIN
WILL MOVE BACK INTO THE REGION WEDNESDAY. IN FACT...WITH A NUMBER OF
ILL-DEFINED IMPULSES MOVING ACROSS THE PLAINS...AND ABUNDANT
MOISTURE EXPECTED IN THE REGION...HAVE OPTED TO BROAD BRUSH
WEDNESDAY THROUGH FRIDAY NIGHT WITH CHANCE POPS. EXPECTATIONS ARE
THAT AS THIS WEEKENDS WEST CONUS TROUGH BREAKS DOWN EARLY NEXT WORK
WEEK MODEL VOLATILITY SHOULD CALM DOWN ENOUGH ALLOW SOME MORE
ACCURATE PLACEMENT OF POPS FOR THE LAST HALF OF THE COMING WORK WEEK.

OTHERWISE...TEMPERATURES NEXT WEEK WILL BE SOMEWHAT DEPENDANT ON THE
AMOUNT OF CLOUD COVER AND IF ANY RAIN FALLS...BUT AT THIS TIME HAVE
AVOIDED CHANGING OUR GOING FORECAST NUMBERS TOO MUCH DUE TO
UNCERTAINTIES IN THE DETAILS OF THE FORECAST.

CUTTER

&&

.AVIATION...

STRONG STORMS WILL CONTINUE TO AFFECT THE TAF SITES THROUGH AT LEAST
MID EVENING. THERE MAY BE A BREAK DURING THE LATE EVENING AND EARLY
OVERNIGHT HOURS...AS THE INITIAL SHORTWAVE MOVES NORTHEAST AND THE
NOSE OF THE LOW LEVEL JET IS STILL SOUTH. HOWEVER AS THE LOW LEVEL
JET PUSHES INTO THE AREA...MORE STORMS ARE POSSIBLE TOWARD DAYBREAK.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-
     MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
     MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
     MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 25 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...ALONG AND
NORTH OF A STALLED FRONTAL BOUNDARY. ANY THUNDERSTORMS WHICH DEVELOP
WILL LIKELY CONTINUE THROUGH THE EVENING. EXTENSIVE CLOUD COVER WILL
LIMIT THE DEGREE OF INSTABILITY AND THUS WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS IS POSSIBLE LATE TONIGHT...AS A COMPLEX OF STORMS
DEVELOPS AND MOVES NORTHEAST INTO THE REGION. HOWEVER WHEN AND WHERE
THIS ACTIVITY EVOLVES REMAINS IN QUESTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL LIFT NORTH BY SUNDAY BUT THEN RETURN SOUTHWARD
SUNDAY EVENING...AS A STRONGER UPPER SYSTEM EJECTS THROUGH THE
CENTRAL PLAINS. THERE IS A BETTER CHANCE FOR MORE ORGANIZED AND
WIDESPREAD THUNDERSTORM ACTIVITY SUNDAY NIGHT. INITIALLY THE PRIMARY
CONCERN WILL BE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. AS SUNDAY EVENING CONTINUES...THE SEVERE THREAT WILL
MORPH INTO A HEAVY RAIN AND FLOODING THREAT AS INDIVIDUAL
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. SEVERAL INCHES OF
RAIN WILL BE POSSIBLE OVER MOST OF THE REGION SUNDAY NIGHT.

THE WEATHER PATTERN IS EXPECTED TO REMAIN FAIRLY ACTIVE THROUGH THE
UPCOMING WEEK...WITH PERIODIC CHANCES FOR THUNDERSTORMS. IT IS TOO
SOON TO DETERMINE THE SEVERITY OF ANY OF THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING AND
AGAIN SUNDAY EVENING.

NRR

In the hours before

Local storm report, Apr 25, 7:02 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TORNADO          4 NNW LINWOOD           39.05N 95.06W
04/25/2009                   LEAVENWORTH        KS   EMERGENCY MNGR

            REPORTS OF DESTRUCTION TO BARNS, CARS UPSIDE DOWN, AND
            SOME DAMAGE TO HOMES. LOCATION NEAR 206TH STREET AND
            I-70.

&&

ACH
Local storm report, Apr 25, 7:10 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
710 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     FUNNEL CLOUD     6 N DE SOTO             39.06N 94.95W
04/25/2009                   LEAVENWORTH        KS   PUBLIC

            FUNNEL CLOUD REPORT 6 N OF DE SOTO AND 8 SW OF
            LEAVENWORTH.

&&

ACH
Local storm report, Apr 25, 7:28 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             6 S PLATTE CITY         39.27N 94.78W
04/25/2009  E0.50 INCH       PLATTE             MO   EMERGENCY MNGR

            REPORTED AT I-435 AND HWY 45

&&

ACH
Special weather statement, Apr 25, 7:30 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT SAT APR 25 2009

KSZ104-MOZ028-029-260100-
CLAY-PLATTE-WYANDOTTE-
730 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN WYANDOTTE...SOUTHEASTERN
PLATTE AND WESTERN CLAY COUNTIES UNTIL 800 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEATHERBY LAKE...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL TO HALF INCH SIZE...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PLATTE WOODS...LAKE WAUKOMIS...HOUSTON LAKE AND RIVERSIDE BY 735 PM
  CDT.
  OAKVIEW AND GLADSTONE BY 740 PM CDT.
  6 MILES NORTHWEST OF CLAYCOMO BY 745 PM CDT.
  6 MILES NORTHWEST OF PLEASANT VALLEY AND 6 MILES NORTHWEST OF
  GLENAIRE BY 750 PM CDT.
  LIBERTY BY 755 PM CDT.

THE TOWNS OF BEVERLY HILLS...KANSAS CITY INTL ARPT...OAKS...OAKWOOD
AND OAKWOOD PARK ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3944 9443 3921 9441 3914 9473 3926 9483

PC
Local storm report, Apr 25, 7:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          5 NNW LINWOOD           39.07N 95.07W
04/25/2009                   LEAVENWORTH        KS   AMATEUR RADIO

            BARN DESTROYED

&&

NRR
Special weather statement, Apr 25, 8:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT SAT APR 25 2009

KSZ103-260130-
LEAVENWORTH-
800 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN LEAVENWORTH COUNTY
UNTIL 830 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  7 MILES NORTHWEST OF LINWOOD BY 825 PM CDT.
  TONGANOXIE BY 830 PM CDT.

THE TOWN OF RENO IS ALSO IN THE PATH OF THIS STORM.

LAT...LON 3912 9517 3922 9504 3899 9500 3896 9515
      3897 9517

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:00 PM CDTSpecial Weather StatementEAXLeavenworth30 min
Apr 25, 8:35 PM CDTTornado WarningEAXLeavenworth25 min
Apr 25, 8:57 PM CDTSevere Thunderstorm WarningEAXLeavenworth29 min
Apr 25, 11:27 PM CDTFlash Flood WarningEAXLeavenworth98 min
Apr 26, 1:38 AM CDTHigh Wind WarningEAXJohnson, Linn, Miami109 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.